MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

XTANT MEDICAL HOLDINGS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0240
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned pedicle screwdriver showed an instrument with repeated use, as identified by surface scratches and worn laser markings.The distal threads of a sub-assembly component were fractured with a pedicle screw stuck on the driver as reported.The attached pedicle screw was damaged on the tulip in a manner that suggests a tool was used in an attempt to disengage from the driver.A functionality assessment was not performed due to the damaged condition of the complaint instrument, which was removed from distributable inventory.A dhr review was performed for lot# 5911-01 and there were no manufacturing deficiencies identified.The instrument lot met all required specifications prior to being released to distributable inventory.The instrument lot has been available for distribution since 6/17/2016.It was reported that the system pedicle screwdriver would not effectively engage a pedicle screw and was assessed as a wobbly connection due to damaged distal threading.The system pedicle screwdriver may not effectively engage with a pedicle screw if the distal threading of the screwdriver is damaged.The distal threading of the system pedicle screwdriver engages with the internal threading of the pedicle screw.If the threading of the system pedicle screwdriver was damaged, it would prevent effective engagement with the pedicle screw.It may be possible to damage the distal threading of a system pedicle screwdriver if the attached ratcheting handle was not in the neutral non-ratchetting position.The system surgical technique guide provides guidance on loading pedicle screws onto the pedicle screwdriver and highlights the importance of the ratcheting handle being in the neutral non-ratcheting position.There has been one other complaint of similar nature in the past 12 months.The manufacturer will continue to monitor reports of instrument malfunctions and perform complaint investigations and regulatory reporting as appropriate.
 
Event or Problem Description
The manufacturer was made aware of an instrument malfunction on (b)(6) 2026.It was reported that the distal threading of a pedicle screwdriver assembly was damaged, which resulted in a system screw being stuck on the driver.There were no known patient complications or delays in treatment associated with this complaint.An alternative available instrument was used to successfully complete the surgical procedure.A replacement instrument was provided, and an rma# was issued for return of the complaint instrument, which was received at the manufacturer for assessment on (b)(6) 2026.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key24984024
Report Number3005031160-2026-00013
Device Sequence Number9642434
Product Code MNI
UDI-Device IdentifierM697X02202401
UDI-PublicM697X02202401
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0240
Device Lot Number5911-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown